# SDR 2008FA0000447

- Difficulty date: May 29, 2008
- Submitted: July 16, 2008
- Operation: General aviation
- Engine: Allsn 250C20B
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Part number: 23073853
- Part serial: X151927
- Condition: Failed
- Location: Engine
- Part time: 1,036 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TURBINE ASSY RECEIVED FOR REPAIR DUE TO METAL IN OIL.  UPON DISASSEMBLY, IT WAS NOTED THAT THE 1ST STAGE TURBINE WHEEL BLADES WERE MISSING PIECES OF BLADE MATERIAL.  THE APPARENT IMBALANCE OF THE GP ROTOR ASSY PRODUCED BY THE MISSING BLADE PIECES CAUSED THE GP STATOR SEAL TO FRACTURE.  ONE PORTION OF THE STATOR SEAL BEGAN TO ROTATE WITH THE NR 8 BEARING OUTER RACE.  THE DOWNSTREAM PORTION OF THE STATOR SEAL BELOW THE FRACTURE REMAINED STATIONARY AND THE GRINDING BETWEEN THE STATIONERY PORTION OF THE SEAL AND THE ROTATING PORTION APPEARS TO BE THE SOURCE OF THE METAL.  THE TURBINE WHEEL BLADE TIPS APPEAR TO HAVE FAILED DUE TO HOT - CORROSION SULFIDATION AS DEFINED IN MFG CSL-1210.  SOME DOWNSTREAM PORTIONS OF THE TURBINE GAS PATH WERE DAMAGED BEYOND REPAIR BY IMPACT OF THE FAILING WHEEL BLADE PIECES.  (K)
